Alert archive / Florida / Lake Wind Advisories in 2012
Lake Wind Advisory 11, NWS Melbourne, FL
NWS Melbourne, FL issued this lake wind advisory at Apr 14, 2012, 4:25 AM EDT for Okeechobee County, Orange County, Osceola County, Florida. It took effect at Apr 14, 2012, 8:00 AM EDT. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- Apr 14, 2012, 4:25 AM EDT (08:25 UTC)
- In effect from
- Apr 14, 2012, 8:00 AM EDT
- Expired
- Apr 14, 2012, 8:00 PM EDT
- In force
- 12 hr
- Issued by
- NWS Melbourne, FL
Counties Okeechobee County, FL, Orange County, FL, Osceola County, FL
The radar
The Melbourne radar (KMLB), 48 km from the middle of the area, began a volume at 08:26 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Tampa Bay, FL (KTBW), launched 00:00Z, 8.4 hours before the alert went out and 130 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 520 J/kg
- Mixed-layer CIN
- -31 J/kg
- Mixed-layer LCL
- 1175 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- 16 m²/s²
- 0-3 km storm-relative helicity
- 124 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
178 WWUS72 KMLB 140825 NPWMLB URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MELBOURNE FL 425 AM EDT SAT APR 14 2012 FLZ045-047-053-054-058-059-064-147-150000- /O.NEW.KMLB.LW.Y.0011.120414T1200Z-120415T0000Z/ ORANGE-SOUTHERN BREVARD-OSCEOLA-INDIAN RIVER-OKEECHOBEE-ST. LUCIE- MARTIN-NORTHERN BREVARD- INCLUDING THE CITIES OF...ORLANDO...MELBOURNE...PALM BAY... KISSIMMEE...ST CLOUD...VERO BEACH...OKEECHOBEE...FORT PIERCE... HOBE SOUND...TITUSVILLE 425 AM EDT SAT APR 14 2012 ...LAKE WIND ADVISORY IN EFFECT FROM 8 AM THIS MORNING TO 8 PM EDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN MELBOURNE HAS ISSUED A LAKE WIND ADVISORY...WHICH IS IN EFFECT FROM 8 AM THIS MORNING TO 8 PM EDT THIS EVENING. * WINDS...GUSTY WINDS OF 15 TO 25 MPH WITH GUSTS TO 30 MPH WILL DEVELOP BY MID MORNING AND CONTINUE INTO THE AFTERNOON. HIGHER GUSTS WILL BE FELT OVER LARGE BODIES OF WATER AND THE COASTAL AREAS. * IMPACTS...GUSTY WINDS WILL CREATE HAZARDOUS AND CHOPPY WATERS FOR SMALL BOATS OVER THE INTRACOASTAL WATERS AS WELL AS LARGE LAKES. PERSONS IN SMALL WATERCRAFT SHOULD USE CARE IF VENTURING OVER THE OPEN WATERS TODAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A LAKE WIND ADVISORY INDICATES THAT WINDS WILL CAUSE ROUGH CHOP ON AREA LAKES. SMALL BOATS WILL BE ESPECIALLY PRONE TO CAPSIZING. && $$ JP
2 follow-up statements
346 WWUS72 KMLB 141241 NPWMLB URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MELBOURNE FL 841 AM EDT SAT APR 14 2012 FLZ045-047-053-054-058-059-064-147-150000- /O.CON.KMLB.LW.Y.0011.000000T0000Z-120415T0000Z/ ORANGE-SOUTHERN BREVARD-OSCEOLA-INDIAN RIVER-OKEECHOBEE-ST. LUCIE- MARTIN-NORTHERN BREVARD- INCLUDING THE CITIES OF...ORLANDO...MELBOURNE...PALM BAY... KISSIMMEE...ST CLOUD...VERO BEACH...OKEECHOBEE...FORT PIERCE... HOBE SOUND...TITUSVILLE 841 AM EDT SAT APR 14 2012 ...LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING... * WINDS...EASTERLY WINDS OF 15 TO 25 MPH WITH GUSTS TO 30 MPH WILL DEVELOP BY MID MORNING AND CONTINUE INTO THE AFTERNOON. HIGHER GUSTS WILL BE FELT OVER LARGE BODIES OF WATER AND THE COASTAL AREAS. * IMPACTS...GUSTY WINDS WILL CREATE HAZARDOUS AND CHOPPY WATERS FOR SMALL BOATS OVER THE INTRACOASTAL WATERS AS WELL AS LARGE LAKES. PERSONS IN SMALL WATERCRAFT SHOULD USE CARE IF VENTURING OVER THE OPEN WATERS TODAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A LAKE WIND ADVISORY INDICATES THAT WINDS WILL CAUSE ROUGH CHOP ON AREA LAKES. SMALL BOATS WILL BE ESPECIALLY PRONE TO CAPSIZING. && $$ WEITLICH
304 WWUS72 KMLB 150023 NPWMLB URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MELBOURNE FL 823 PM EDT SAT APR 14 2012 FLZ045-047-053-054-058-059-064-147-150130- /O.EXP.KMLB.LW.Y.0011.000000T0000Z-120415T0000Z/ ORANGE-SOUTHERN BREVARD-OSCEOLA-INDIAN RIVER-OKEECHOBEE-ST. LUCIE- MARTIN-NORTHERN BREVARD- INCLUDING THE CITIES OF...ORLANDO...MELBOURNE...PALM BAY... KISSIMMEE...ST CLOUD...VERO BEACH...OKEECHOBEE...FORT PIERCE... HOBE SOUND...TITUSVILLE 823 PM EDT SAT APR 14 2012 ...THE LAKE WIND ADVISORY EXPIRED AT 800 PM... WINDS HAVE DECREASED SINCE THIS AFTERNOON. $$ CRISTALDI
What forecasters said that day
The local office's own words before this lake wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before this lake wind advisory went out at Apr 14, 3:54 AM EDT, 31 minutes earlier.
Area forecast discussion, Apr 14, 3:54 AM EDT, 31 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MELBOURNE FL
354 AM EDT SAT APR 14 2012
.DISCUSSION...
TODAY...
SFC/LOW LVL RIDGE AXIS CENTERED OVER THE MID ATLC/SE COAST WILL PUSH
INTO THE W ATLC AS A MID/UPR LVL TROF AHEAD OF IT LIFTS E/NE. TIGHT
PGRAD AROUND THE BASE OF THE RIDGE WILL PUSH INTO CENTRAL FL...
RESULTING IN A FRESH TO STRONG E/SE BREEZE ACRS THE CWA. GEOSTROPHIC
APPROX TABLES INDICATE THE PGRAD WILL BE CAPABLE OF SUPPORTING
SUSTAINED 20MPH WINDS OVER THE SRN HALF OF THE CWA WITH FQNT SFC
G25-30MPH. WILL HOIST A LAKE WIND ADVISORY FOR ORANGE/BREVARD CO
SWD...IN EFFECT BTWN 8AM-8PM.
THE DEEP ONSHORE FLOW WILL CONTINUE TO TAP AN AREA OF ENHANCED LOW
LVL MOISTURE EXTENDING FROM THE BAHAMAS TO THE CAROLINA COAST.
MID/UPR LVL DYNAMIC LIFT WILL REMAIN UNFAVORABLE AS THE SRN BRANCH
OF THE H30-H20 JET OVER S FL PUSHES EWD WHILE DEEP N/NW FLOW THRU
THE H85-H50 LYR PUSHES A MID LVL VORT AXIS FROM S FL INTO CUBA AND
HISPANIOLA. LOW LVL COASTAL CONVERGENCE WILL BE THE PRIMARY SOURCE
FOR PRECIP FORMATION.
EVENING SOUNDINGS SHOW A MARKED DIFFERENCE IN LOW/MID LVL MOISTURE
DISTRIBUTION: KJAX JUST BLO 1.0" PW WITH A SHARP SUBSIDENCE
INVERSION IN THE H80-H70 LYR...KMFL NEARLY SATURATED THRU THE
H100-H50 LYR WITH PW OVER 1.6". H100-H70 STREAMLINE ANALYSIS
INDICATED THE HIGHEST MOISTURE SHOULD PASS S OF LAKE OKEECHOBEE...
BUT ENOUGH WILL PASS OVERHEAD TO KEEP SMALL POPS IN THE FCST
AREAWIDE. ONSHORE FLOW WILL KEEP MAX TEMPS WITHIN A DEG OR TWO OF
CLIMO AVG (U70S/L80S COAST AND L/M80S INTERIOR).
TONIGHT...
LCL PGRAD WILL RELAX AS THE RIDGE AXIS SETTLES OVER THE W ATLC BTWN
BERMUDA AND THE BAHAMA BANK. THE E/SE FLOW WILL DIMINISH AS A
RESULT...BUT NOT BEFORE PUSHING THE MAJORITY OF THE LOW LVL MOISTURE
INTO THE GOMEX. PRECIP ENDING BY SUNSET...WILL KEEP THE FCST DRY
OVERNIGHT. DIMINISHING WINDS AND DRY AIR ADVECTION WILL ALLOW MIN
TEMPS TO COOL WITHIN 5F OF AVG...L/M60S INTERIOR AND M/U60S ALONG
THE COAST.
SUN-TUE...UPR RIDGE WILL AMPLIFY WELL NORTH FROM THE GULF REGION
ACROSS THE EASTERN SEABOARD EARLY IN THE WEEK. SFC HIGH PRESSURE
CENTER OFF THE MID ATLC SEABOARD WILL REMAIN NEARLY STATIONARY
WITH A SLOW SWD DRIFT AND AND A LOCAL CONTINUATION OF ONSHORE
FLOW. TOP DOWN DRYING OF THE LOCAL AIRMASS WILL KEEP RAIN CHCS OUT
OF THE FORECAST.
EXTENDED...ATLC SFC RIDGING WILL BEGIN TO BREAK AT MIDWEEK. AN APCHG
UPR WAVE ADVERTISED AROUND EARLY WED WL FURTHER WEAKEN THE ATLC
RIDGE WITH A SLIGHT CHC OF PRECIP OVER N CENTRAL FL BY WED
AFTERNOON/EVENING. A WEAK FRONTAL BOUNDARY WILL MAKE SOME PROGRESS
S INTO THE STATE AROUND THU WHICH WL PROMOTE AN ISOLD/SCT RAIN AND
PERHAPS THUNDER CHC ON THU. LINGERING MOISTURE AND AFTN HEATING
MAY ALLOW FOR ADT'L PCPN MENTION PAST THU HOWEVER WL KEEP SILENT
POP FOR NOW.
&&
.AVIATION...
PREVAILING VFR CONDITIONS ALL SITES THRU 15/06Z. THRU 14/14Z...OCNL
E SFC WND G22-24KTS CSTL SITES...SCT MVFR SHRAS/ISOLD IFR +SHRAS S
OF KMLB. BTWN 14/14Z-15/00Z...E/SE SFC WND G25-28KTS S OF
KMLB-KISM...20-24KTS N OF KMLB-KISM...SLGT CHC MVFR SHRAS ALL SITES.
&&
.MARINE...
TODAY...SFC/LOW LVL RIDGE AXIS CENTERED OVER THE MID ATLC/SE
COAST WILL GENERATE A FRESH TO STRONG SE BREEZE ACRS THE LCL ATLC.
LCL MARINE OBS INDICATE SCA WINDS AREAWIDE WITH 5-7FT NEARSHORE...
6-8FT OFFSHORE. SEAS ARE ALMOST ENTIRELY WIND GENERATED AS NONE OF
THE BUOYS ARE MEASURING SWELLS ABV 1FT. CONDITIONS ARE QUITE
TREACHEROUS AS WELL WITH DOMINANT PDS BTWN 6-7SEC...SCA WILL REMAIN
IN PLACE THROUGH THIS EVENING.
TONIGHT...LOW LVL PGRAD WILL RELAX AS THE RIDGE AXIS PUSHES INTO THE
W ATLC AND EXTENDS ITS AXIS ACRS THE DEEP SOUTH/NRN GOMEX. E/SE
WINDS WILL DIMINISH AS A RESULT BUT SHOULD REMAIN STRONG ENOUGH OVER
THE OFFSHORE WATERS TO MAINTAIN A CAUTIONARY STATEMENT. SEAS
SUBSIDING TO 3-4FT NEARSHORE N OF SEBASTIAN INLET...4-5FT ELSEWHERE.
CONDITIONS WILL REMAIN CHOPPY AS DOMINANT PDS REMAIN AOB 6SEC.
ONSHORE WINDS SEAS START TO STEADILY DIMINISH SUN-MON WITH
GRADIENT FLOW EASING. WINDS AND SEAS CONTINUE SLOW DOWNWARD TREND
THROUGH MIDWEEK BECOMING LIGHT AND VARIABLE WITH APPROACH OF
WEAKENING FRONTAL BOUNDARY LATE WED/EARLY THU.
&&
.FIRE WEATHER...
TODAY-TONIGHT...SFC/LOW LVL RIDGE AXIS CENTERED OVER THE MID ATLC/SE
COAST WILL GENERATE A DEEP AND STRONG ONSHORE FLOW ACRS CENTRAL FL.
THIS FLOW WILL PUSH OCEAN MODIFIED ARI ACRS THE CWA TO KEEP AFTN RH
VALUES ABV CRITICAL LVLS. EVEN SO...THE BRISK FLOW WILL BE CAPABLE
OF SPREADING NEW OR EXISTING FIRES. PGRAD WILL REMAIN TIGHT ENOUGH
OVERNIGHT MAINTAIN STEADY WINDS THRU THE MIXING LYR...RESULTING IN
GOOD DISPERSION CONDITIONS OVERNIGHT. LVORI VALUES BTWN 4-5 INTERIOR
COUNTIES...BTWN 3-4 COASTAL COUNTIES.
&&
.PRELIMINARY POINT TEMPS/POPS...
DAB 79 64 79 64 / 20 0 10 10
MCO 83 62 83 62 / 20 0 10 10
MLB 79 64 79 68 / 20 0 10 10
VRB 78 65 79 66 / 20 0 10 10
LEE 84 60 83 62 / 20 0 0 10
SFB 83 61 84 63 / 20 0 10 10
ORL 83 63 83 65 / 20 0 10 10
FPR 78 65 80 67 / 20 0 10 10
&&
.MLB WATCHES/WARNINGS/ADVISORIES...
FL...LAKE WIND ADVISORY FROM 8 AM THIS MORNING TO 8 PM EDT THIS
EVENING FOR INDIAN RIVER-MARTIN-NORTHERN BREVARD-OKEECHOBEE-
ORANGE-OSCEOLA-SOUTHERN BREVARD-ST. LUCIE.
AM...SMALL CRAFT ADVISORY UNTIL 10 PM EDT THIS EVENING FOR COASTAL
WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE
OUT 20 NM-COASTAL WATERS FROM SEBASTIAN INLET TO JUPITER
INLET OUT 20 NM-COASTAL WATERS FROM VOLUSIA BREVARD COUNTY
LINE TO SEBASTIAN INLET OUT 20 NM-WATERS FROM FLAGLER BEACH
TO VOLUSIA BREVARD COUNTY LINE 20 TO 60 NM OFFSHORE-WATERS
FROM SEBASTIAN INLET TO JUPITER INLET 20 TO 60 NM OFFSHORE-
WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET
20 TO 60 NM OFFSHORE.
&&
SHORT TERM...BRAGAW
LONG TERM....PENDERGRASTHazardous weather outlook, Apr 13, 7:02 AM EDT, 21 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MELBOURNE FL 702 AM EDT FRI APR 13 2012 AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141- 144-147-132315- COASTAL WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE OUT 20 NM- COASTAL WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET OUT 20 NM- COASTAL WATERS FROM SEBASTIAN INLET TO JUPITER INLET OUT 20 NM- WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE 20 TO 60 NM OFFSHORE- WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET 20 TO 60 NM OFFSHORE- WATERS FROM SEBASTIAN INLET TO JUPITER INLET 20 TO 60 NM OFFSHORE- INLAND VOLUSIA-NORTHERN LAKE-ORANGE-SEMINOLE-SOUTHERN BREVARD- OSCEOLA-INDIAN RIVER-OKEECHOBEE-ST. LUCIE-MARTIN-COASTAL VOLUSIA- SOUTHERN LAKE-NORTHERN BREVARD- 702 AM EDT FRI APR 13 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA. .DAY ONE...TODAY AND TONIGHT. .RIP CURRENT IMPACT... STEADY ONSHORE WINDS WILL PUSH AN EASTERLY SWELL INTO THE EAST FLORIDA COAST TODAY. THIS WILL PRODUCE A MODERATE RIP CURRENT THREAT ALONG AREA BEACHES TODAY. THE THREAT WILL BE GREATEST THROUGH 11:30 AM THIS MORNING DUE TO TIDAL EFFECTS. BEACH VISITORS ARE URGED TO CHECK WITH BEACH PATROL FOR LOCAL CONDITIONS BEFORE ENTERING THE WATER. NEVER SWIM ALONE...ESPECIALLY AT UNGUARDED BEACHES. .WIND AND SEA IMPACT... HIGH PRESSURE WILL BUILD OVER THE EASTERN SEABOARD THROUGH LATE TONIGHT. THE LOCAL PRESSURE GRADIENT WILL TIGHTEN AS A RESULT... WITH A MODERATE TO FRESH EASTERLY BREEZE PREVAILING TODAY... BECOMING FRESH TO STRONG OVERNIGHT. THESE WINDS WILL GENERATE VERY ROUGH CONDITIONS OVER THE LOCAL ATLANTIC AS SEAS BUILD TO 4 TO 6 FEET NEARSHORE AND 5 TO 7 FEET OFFSHORE WITH DOMINANT WAVE PERIODS 5 TO 7 SECONDS AREA WIDE. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. WINDS WILL DIMINISH SLOWLY ON SATURDAY BUT WILL REMAIN MODERATE TO FRESH OUT OF THE SOUTHEAST. EASTERLY SWELLS WILL MAINTAIN 5 TO 7 FOOT SEAS THROUGH SUNSET SATURDAY AND 4 TO 6 FEET THROUGH SUNDAY. THE SWELLS ALSO WILL GENERATE AN ELEVATED RIP CURRENT THREAT THROUGH THE UPCOMING WEEKEND. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY. BRAGAW
Nearby
Lake Wind Advisories in Florida, 2012Every lake wind advisory in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.